MAUDE Adverse Event Report: ZIMMER BIOMET, INC. NKII POROUS COATED STEMMED TIBIAL BASEPLATE LEFT SIZE 2; PROSTHESIS, KNEE

ZIMMER BIOMET, INC. NKII POROUS COATED STEMMED TIBIAL BASEPLATE LEFT SIZE 2; PROSTHESIS, KNEE
Model Number N/A
Medical Device Problem Codes Fracture (1260); Loosening of Implant Not Related to Bone-Ingrowth (4002)
Health Effect - Clinical Codes Cyst(s) (1800); Failure of Implant (1924); Pain (1994); Ambulation or Postural Difficulties (2544); Subluxation (4525); Metal Related Pathology (4530); Insufficient Information (4580)
Date of Event 01/31/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).D10: 00587806535 - nexgena complete knee solution, trabecular metala standard primary patella - 64975768.00541201701 - gender solutions male (gsm) femoral component porous size 4, left - 64693603.00542801116 - articular surface ultracongruent 'size 1 2 left 16 mm height' - 64284491.Customer has indicated that the product will not be returned to zimmer biomet for investigation.Once the investigation has been completed, a follow-up mdr will be submitted.
 
Event or Problem Description
It was reported that the patient underwent an initial knee surgery.Approximately 2.5 years later, the patient was revised due to a tibial plate fracture.The rep noted that the patient had a bone cyst on his tibial plateau.Attempts have been made and all available information has been provided.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.D10: unknown - unknown patella - unknown.The investigation is in process.Once the investigation has been completed, a follow-up mdr will be submitted.
 
Event or Problem Description
It was reported that the patient underwent an initial left total knee arthroplasty.Approximately 2.5 years post-op, the patient was revised due to an implant fracture, pain, ambulation difficulties after playing softball and jumping up to catch a ball.During the revision, the surgeon noted disassociation, black synovial tissue, and a loose and fractured tibial baseplate, subluxation, and large medial plateau tibia bone cyst.All components were exchanged without complications except for patella which was well fixed and remained implanted.Attempts have been made and all available information has been provided.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.The following sections were updated: b4; b5; d2; g1; g3; g6; h1; h2; h3; h6; h10.No product was returned or pictures provided; visual and dimensional evaluations could not be performed.The device history record was reviewed and no discrepancies relevant to the reported event were found.Review of complaint history found no additional related issues for this item and the reported part and lot combination.Medical records were provided and reviewed by a health care professional.Records noted a tibial bone defect to be significant with large medial tibial plateau cyst with loose and broken tibial baseplate.Patella and femur well fixed.Radiographs were provided and reviewed by a health care professional.Review of the available records identified the following: left total knee arthroplasty with fractured medial tibial component with associated subsidence.A definitive root cause cannot be determined.If any further information is found which would change or alter any conclusions or information, a supplemental report will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
No further event information available at the time of this report.

Brand Name
NKII POROUS COATED STEMMED TIBIAL BASEPLATE LEFT SIZE 2
Common Device Name
PROSTHESIS, KNEE
Manufacturer (Section D)
ZIMMER BIOMET, INC.
1800 w. center st.
warsaw IN 46580
Manufacturer (Section G)
ZIMMER BIOMET, INC.
1800 w. center st.
warsaw IN 46580
Manufacturer Contact
jennifer rapsavage
56 e. bell dr.
warsaw, IN 46582
5745260384
MDR Report Key18958267
Report Number0001822565-2024-01003
Device Sequence Number13102562
Product Code JWH
UDI-Device Identifier00889024251724
UDI-Public(01)00889024251724(17)310531(10)65087345
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K173057
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Device Explanted Year2024
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 08/26/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue Number621200220
Device Lot Number65087345
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/04/2024
Supplement Date Received by Manufacturer05/17/2024
08/23/2024
Initial Report FDA Received Date03/22/2024
Supplement Report FDA Received Date06/04/2024
08/27/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/11/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H10.; SEE H10.
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient SexMale
Patient Weight148 KG